Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe headache while on Bactrim for prostate infection?

Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2994 Questions

default
Posted on Tue, 20 Oct 2015 in Medicines and Side Effects
Question: I have had a headache with increasing severity for over a week. I've tried Tylenol, then Advil, and now Aleve. Each worked briefly. I'm a 56 year old male, CEO, endurance athlete, generally good health except for CAD, treated with stents in 2012 and controlled by Esselstyn diet since. BP 118/70. I did 24 minutes on last stress test treadmill, and with nuclear imaging and echo cardiogram shows no ischemia. For two weeks I've been on Bactrin for a suspected prostate infection. The headache started about a week into the Bactrin medication. I typically drink 2 glasses of wine a night. I dropped to 1/2 tonight. I took 2 aleve 3 hours ago. Got some relief and now its back. Appetite at dinner tonight was less than 1/2 normal for first time I can remember.
doctor
Answered by Dr. BR Hudda 7 hours later
Brief Answer:
Bactrim may cause headache, need more information

Detailed Answer:
Hello
I appreciate your concern
Bactrim may cause headache and aseptic meningitis as a side effect but that responds well to pain killers

Since your cardiac profile is normal so I would advise you to consult a neurologist for physical examination, an MRI and MRV to establish a diagnosis for headache.

Here I would like to know are you having any problems with vision, are you feeling giddiness or is it one sided headache or affecting entire headache?

You might have developed drug induced gastritis thats why you are having less appetite so I would advise you to take pantoprazole or ranitidine group of drug with antacids for 3 to 5 days.
Avoid coffee, wine and high fatty and spicy food
you should try some relaxation exercise and stress management techniques.
Please write back to me with these details so that I will be able to tell you more accurately
waiting for your reply
Best wishes
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. BR Hudda 6 hours later
No vision issues or giddiness. I eat no fatty foods but do eat spicy and decaf and wine. I'm on Prilosec for gerd but starch feels ok- just no appetite. I was hospitalized last night. They ran blood panel and did a neurological work up. All unremarkable. Discharged me last night. I woke up w the same headache and my fever went from 99.8 last night to now 102.9. My PC is worried about meningitus but the hospital said if it was after a 2 week headache I would be far more symptomatic
doctor
Answered by Dr. BR Hudda 5 hours later
Brief Answer:
Please upload me the reports

Detailed Answer:
Hello
Since your neurological work up is normal so you need not to worry about meningitis
High grade fever might be associated with headache
Here I would like to know if you are having chills and rigor during fever and headache and which area of head is involved?

Please upload me all the relevant reports like CBC, liver function test and urine test, if these tests are not ordered than I would advise you for these test along with an X ray PNS.

You should avoid wine for some time and you can take paracetamol for fever and headache.
Hope this answers your question
Please write back to me with these details so that I will be able to tell you more precisely
Best wishes
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Prostate infection

doctor1 MD

My husband has been treated for a prostate infection about 3 months ago and was subscribe perscription(bacterial infection) and that pain and discomfort have not gone away . He has recently gone to his doctor and he recommends him to see a geolergist for possible prostate cancer or another diagnosis. He has also gone in for a CAT scan that had came back normal.

doctor1 MD

What is the intial symptoms of prostate infection ?
What is the use Alfusin 10mg and Doxy-1 L-DR forte ? The Deanxit will hep for Prostate Functions ? And the Nervuper use for what ?
Moideen
50 years old
Glucoma patient for the last 8 years (Xalatan and Alphagan-P)
Diabetic patient for the last 2 years (Galvus 50 x 2 daily) Not fully controled,
Cholistrol high (Rosuvas 10mg)
74 Kg weight

doctor1 MD

hi my name is monir, i m 38 yo, i m suffering from prostate infection it's 10 years ago,and year after year i feel the symptoms become terrible,believe me if i tell you my illness make me cry,now i only want to know if there is a medicine for this horrible illness? thank you !

doctor1 MD

46 y/o caucasian male, 57", 200lbs. Past 4 days difficulty urinating/constant urge to urinate/small amount of blood and VISIBLE ORANGE SEDIMENT in urine. Feel slightly feverish and sweaty when I first lay down at night. Very mild twinges of pain in testicles (had bilateral orchiopexy in 1988). Have mild high blood pressure which now checks at 120/80 with low daily dose of HCTZ. One year ago diagnosed with prostate infection, digital rectal exam/CBC/PSA/Urine tests came back normal. Three months ago had 4mm left kidney stone which passed on its own.

doctor1 MD

What does dark colored semen, like dark tea in color mean? This has happened the last two times, about a week apart. Normally it is clear.

doctor1 MD

Hey doctor, Off and on the last couple of months I have been getting this feeling of pressure in my lower pelvic area that sometimes hurts when I pee too. There’s also a bit of dribbling that comes out after I have pee everything out. I have had 2...

doctor1 MD

Dear Sir, Please see my thyroide reports and it looks the trend on my t4 and t3 are not good. Can you please advise, what i need to do to get them corrected.